MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A4E05, PYTHON 11MM-40CM; DXE

APPLIED MEDICAL RESOURCES A4E05, PYTHON 11MM-40CM; DXE
Model Number A4E05
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Thrombectomy-"(b)(4).The rupture/pinholes events occurred frequently lately in (b)(6)." "(on (b)(6) 2017: during a procedure) a thrombectomy was performed a python catheter was used for the surgery.The python catheter was ruptured when a medical staff tried to remove a thrombus from a blood vessel.No health damage was reported for the patient.Note: the python catheter was not used for artificial blood vessel." additional information received via email from distributor on january 17, 2017 - cers have already been submitted for other events.It was asked if balloon bursted/ruptured or if the balloon leaked as a result of a hole in the balloon.The response was that medical staff performed pre-operation check and no pinhole was confirmed at that time.The balloon did not occlude the vessel.There was no damage to the vessel.The catheter did not come into contact with any sharp objects throughout the procedure.Patient status- "no health damage was reported for the patient.".
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned to applied medical for evaluation.Upon visual inspection, engineering confirmed the balloon had ruptured.There was no evidence of balloon fragmentation.It was observed that the thread around the balloon was frayed at the distal end.Based on the description of the event, the balloon was inspected prior to the procedure, which implies that the product was likely conformant before use.The frayed threading indicates the unit may have been dragged along adverse conditions within the vessel during use.The instructions for use (ifu) states "balloon degradation and rupture may result from exposure to adverse environmental conditions, excessive handling, or deposits within the vessel." applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.

Brand Name
A4E05, PYTHON 11MM-40CM
Common Device Name
DXE
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6258963
Report Number2027111-2017-00033
Device Sequence Number426904
Product Code DXE
UDI-Device Identifier00607915113445
UDI-Public(01)00607915113445(17)180102(30)01(10)1181977
Combination Product (Y/N)N
PMA/510(K) Number
K970762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/02/2018
Device Model NumberA4E05
Device Catalogue Number100624201
Device Lot Number1181977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/17/2017
Supplement Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1